A 21-year-old female asked:
Disclaimer

Ive been on nexplanon for about 5 months now. ive been spotting but when i do it smells very bad is that normal?

1 doctor answer
Dr. Lisa Keller
Specializes in Obstetrics and Gynecology
Probably normal: Hi, bleeding that is so slight can take a while to leave the vagina. By that time it can develop a strong odor. It's probably nothing else, but you might also have a mild bacterial infection of the vagina. Probably best to have a gyno exam to check.
Answered on Dec 19, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. Ralph Boling
38 years experience in Obstetrics and Gynecology
Yes: occasional spotting is normal, if get heavy or too often discuss with your doctor.
1
1 thank
A female asked:
Dr. Ron Eaker
Dr. Ron Eaker answered
Specializes in Obstetrics and Gynecology
Can be: This is a relatively common side effect of the Nexplanon. As long as any other source is ruled out (infection, vaginal irritation) then it is more of ... Read More
A 23-year-old female asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience in Geriatrics
Yes ; no: Spotting is a common ; normal side effect of any hormonal contraceptive eg birth control. However, post-coital bleeding or bleeding during intercourse ... Read More
1
1 thank
A 25-year-old female asked:
Dr. Dennis Higginbotham
29 years experience in Obstetrics and Gynecology
Yes: It is common to experience spotting or bleeding for several cycles after starting an oral contraceptive. Keep taking you pills as prescribed and the ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month